Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 65, NWS Pittsburgh, PA

May 26, 2019Monongalia County, Preston County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 26, 2019, 7:40 PM EDT for Monongalia County, Preston County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2019, 7:40 PM EDT (23:40 UTC)
Expired
May 26, 2019, 8:15 PM EDT
In force
35 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monongalia County, WV, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 113 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:01 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 26, 6:01 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
601 PM EDT Sun May 26 2019

.SYNOPSIS...
Showers and some isolated thunderstorms will continue until passage
of a cold front later this evening.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The eve update featured precip prob adjustments based on radar and
high res mdl trends. Nmrs to widespread shwrs and isold tstms can be
expected this eve with the cold front moving off the Great Lakes.
Despite favorable deep layer shear, instability is insufficient for
any sustained svr threat. Isold potential conts south of I 68.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Minimal changes were needed for Memorial day's forecast as ridging
moves over the region and conditions are dry with seasonal
temperatures during the day

A ripple in the westerlies may initiate some convection across
eastern Ohio overnight Monday, but timing and confidence is rather
low given antecedent convection in the plains Monday will influence
this.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Strong southeast CONUS ridging will continue through Wednesday
before a deep high-plains low ejects towards the eastern CONUS.
Wednesday will be rather warm with a chance of rain in the late
afternoon and evening as small perturbations move through zonal-flow
aloft.

The aforementioned low will then bring rain and slightly cooler
weather on Thursday into Friday before the southern ridge asserts
dominance once again.

After Friday, warm conditions will continue for several days with
daily rain chances with each passing shortwave trough or perturbation
in quasi-zonal flow on the northern periphery of the ridge.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
After a relative lull, shower activity has incrsd again with
encroachment of the cdfnt. Convection will end overnight as high
pressure builds. If wind remains low enough and there is enough
cloud clearing, there may be some fog development, especially in the
favored valley areas.

.Outlook...
Possible restrictions return Tuesday with the passage of a warm
front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, May 26, 6:24 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
624 PM EDT Sun May 26 2019

MDZ001-WVZ012-021-509>514-272230-
Garrett-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
624 PM EDT Sun May 26 2019

This Hazardous Weather Outlook is for western Maryland and northern
West Virginia.

.DAY ONE...Tonight.

There is a slight risk of a severe storm this  evening. Damaging
wind gusts are the primary severe threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-272230-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-
624 PM EDT Sun May 26 2019

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania,
western Pennsylvania, northern West Virginia and northern panhandle
of West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, May 26, 5:23 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TORNADO          CARROLLTON              40.58N  81.09W
05/25/2019                   CARROLL            OH   NWS STORM SURVEY

            NWS CONFIRMS AN EF1 TORNADO WITH WINDS BETWEEN 90-95
            MPH.

&&

EVENT NUMBER PBZ1902115

98

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:03 PM EDTSpecial Weather StatementPBZGreene27 min
May 25, 8:11 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland34 min
May 25, 8:21 PM EDTSevere Thunderstorm WarningPBZFayette, Greene24 min
May 25, 8:37 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland38 min
May 25, 8:50 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland25 min
May 26, 10:00 AM EDTSpecial Weather StatementPBZBeaver30 min
May 26, 9:32 AM EDTSpecial Weather StatementPBZCarroll, Jefferson28 min
May 26, 6:56 PM EDTSevere Thunderstorm WarningPBZNoble34 min
May 25, 8:05 PM EDTSevere Thunderstorm WarningPBZTucker40 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.